Skip to content

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
is it or isn't it>>>????
avatar
CanadianKat1 posted:
Hi
New around here. Ummmm...not sure what i'm going through so thought I would try here since you guys have some insight.

For the last two/three months being feeling empty, sad, hopeless. Just want to sleep all the time; and don't want to do anything.

rewind back to this time last year; I was laughing with friends ( all gone now), in love with fiancee( have way out the door due to the mood swings) great job( let go). But also - behind his back - I joined a swingers club for the thrill of it. That lasted a couple of months and then all of a sudden sad and empty.

Been taking anti-depressants for years, since 1989. It just seems my mood swings are getting worse. Thyroid tested ok; not close to menopause.
So am I bipolar or not?

I can t count how many friends I've lost and how many times i've heard, are u sure you're not bipolar.
Reply
 
avatar
hope7951 responded:
Bipolar generally has a genetic component. Do you have others in your near family? Also common onset is between 15-25, if you are over 40 chances are it is not bipolar. There is no test for bipolar, you need to sit with good psychiatrist and have a 2-3 hour diagnostic session that reviews your history, your family history and what's going on right now.
You become what you think about...
 
avatar
fuzzer29 responded:
I would suggest that you find a good psychiatrist and discuss your concerns with him or her. That is really the only way to get a definitive answer for what you are going through. I hope you can do that, it's a huge help to me I know, and I would think it would be to you as well. It's hard not knowing what you are suffering from too. It sounds like you want help and are ready to take that step, and that is great. You might also want to try to find a good therapist to help too. Don't be discouraged if the first one you choose isn't the right fit, it can take a few to find the right one for you. My diagnostic took about an hour, but I was also previously diagnosed when I was inpatient, so that prob had something to do with it. There is not always a genetic component to it though. No one in my family has bipolar, but it is way more common to have a family history of it than not. Good luck to you, and stick around. This is a great community with lots of knowledge between all of us, and it's a great support network too.
No matter how high the throne, there sits but an ass. -Voltaire
 
avatar
CanadianKat1 responded:
thanks you guys. Went to my GP yesterday and he add 150mg of Wellbutrin to the already 375mg of Effexor and has me schedule to see a " specialist" in a few days.
It sure does help to talk, even if its not face to face, to others who kinda know the situation. Like I said, friends are fleeting because of the wicked ups and downs. And the downs make me a hermit in bed. And the ups..well we won't discuss that here.
As far as I know there is no bipolar in my family; but you never know; my parents are both deceased and immgrated to Canada in the '50s so there could be some out there I don't even know about who might be like me.

Again...thankss
 
avatar
chopchewy replied to CanadianKat1's response:
I can totally relate to you. I am close to my 40's (no 40 jokes)! Just kidding! I have 2 to 3 weeks in a month where I am in bed or on the couch and so tired I can't hardly move. I am depressed and can't seem to get motivated to do anything. Then all of sudden a burst of energy comes over me and I clean everything and I have good advice for everyone and I'm going to take care of myself. I come up with these crazy ideas. Some are "out there", Then when I'm "down" i really regret what i did and what I even thought. right now they have on two meds. mostly on migraine meds. i am looking for a good psych. but i don't have a lot of trust. i will be thinking of you. it's good to know i'm not alone...
 
avatar
hope7951 replied to CanadianKat1's response:
It sounds as if you are being medically treated for unipolar depression. Have you also adding a therapist to your treatment to help resolve the real problems past and present that may be affecting your mood?
You become what you think about...
 
avatar
snowyowl33 responded:
Hi CanadianKat (I'm also a Canuck, good to have you here! )

I feel for you, that's a lot of very difficult situations happening to you in a short period of time..Sometimes (as I'm sure you know) anti depressants can poop out, so it will be interesting to see how you react to your new doses. I'm glad your off to see a specialist (pdoc?) for an evaluation. That will be the best place to start as they are trained to dx these things.
Let us know how things go, and what the doc's have to say (if you want... )

Welcome to the board!

Snowy
One good thing about being senile is you can hide your own Easter eggs! :)
 
avatar
snowyowl33 replied to CanadianKat1's response:
I also have no members in my family with BP or any other mental illnesses, so there you go, luck of the draw...
One good thing about being senile is you can hide your own Easter eggs! :)
 
avatar
joellelewis replied to CanadianKat1's response:
Hope the specialist can give you the answers that you need, and you can get on the right medication dosages and receive therapy to help you combat what you feel. best of luck to you!


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

NSAIDS and lithiumExpert
Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
Was this Helpful?
69 of 92 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.